Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 83, NWS Cleveland, OH

December 22, 2013

NWS Cleveland, OH issued this small craft advisory at Dec 22, 2013, 6:30 AM EST. It took effect at Dec 22, 2013, 6:41 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2013, 6:30 AM EST (11:30 UTC)
In effect from
Dec 22, 2013, 6:41 AM EST
Expired
Dec 22, 2013, 4:00 PM EST
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WHUS71 KCLE 221130
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
630 AM EST SUN DEC 22 2013

LEZ145>149-221930-
/O.NEW.KCLE.SC.Y.0083.131222T1130Z-131222T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
630 AM EST SUN DEC 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 


* WINDS AND WAVES: SOUTH WINDS FROM 15 TO 25 KNOTS WILL GUST TO
  NEAR 35 KNOTS THIS MORNING BEFORE TURNING SOUTHWEST. WAVES WILL
  REACH 3 TO 6 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH LATE
  THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
144 
WHUS71 KCLE 221142 CCA
MWWCLE

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
641 AM EST SUN DEC 22 2013

LEZ145>149-221945-
/O.COR.KCLE.SC.Y.0083.131222T1141Z-131222T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
641 AM EST SUN DEC 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 


* WINDS AND WAVES: SOUTH WINDS FROM 15 TO 25 KNOTS WILL GUST TO
  NEAR 30 KNOTS THIS MORNING BEFORE TURNING SOUTHWEST. WAVES WILL
  REACH 3 TO 6 FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH LATE
  THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
643 
WHUS71 KCLE 221526
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1026 AM EST SUN DEC 22 2013

LEZ145>149-222100-
/O.CON.KCLE.SC.Y.0083.000000T0000Z-131222T2100Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1026 AM EST SUN DEC 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: WINDS BECOMING SOUTHWEST 15 TO 25 KNOTS WITH
  GUSTS WILL CONTINUE THIS AFTERNOON. WAVES WILL REACH 3 TO 6
  FEET. WINDS AND WAVES WILL BEGIN TO DIMINISH LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 4:17 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 22, 4:17 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
417 AM EST SUN DEC 22 2013

.SYNOPSIS...
LOW PRESSURE OVER NORTHERN OHIO WILL CONTINUE NORTHEAST TODAY
GIVING A KICK TO A FRONT STALLED ACROSS THE AREA. THE FRONT WILL
MOVE EAST OF THE AREA BY THE AFTERNOON ALLOWING DRIER BUT NOTABLY
COLDER AIR TO MOVE INTO THE AREA FOR MUCH OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODERATE TO LOCALLY HEAVY RAIN STILL OCCURRING ACROSS THE CENTRAL
AND EASTERN COUNTIES EARLY TODAY HOWEVER MODELS SHOW DRIER AIR
WRAPPING AROUND THE SYSTEM WILL MOVE IN FROM THE SOUTHWEST TODAY.
FOLLOWED SREF POP GUIDANCE STARTING WITH CATEGORICAL POPS
EARLY...DROPPING TO SLIGHT CHANCE WEST OF A KCLE TO KMFD LINE BY
15Z. BY 18Z WILL DROP FAR EASTERN COUNTIES TO CHANCE AND MUCH OF
THE REST OF THE AREA TO SLIGHT CHANCE OR LOWER. HIGHS WILL BE VERY
TRICKY TODAY AND HAVE USED THE HRRR WHICH IS ABLE TO BEST
GRAPHICALLY HANDLE MOVING THE TIGHT GRADIENT ACROSS THE AREA. IN
SHORT...EXPECT TEMPS IN THE EAST AND CENTRAL COUNTIES TO RECOVER
WITH THE MILD AIR LIFTING TO THE LAKESHORE AGAIN EARLY WHILE THE
WEST WILL REMAIN COOL. DURING THE AFTERNOON THE COOLER AIR WILL
SWEEP SOUTHEAST. WILL CONTINUE WITH THE FLOOD WATCH AS IS.

MEDIA REMIND YOUR VIEWERS AND LISTENERS NOT TO DRIVE THROUGH
FLOODED AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOULD GET A BIT OF A BREAK TONIGHT AS THE DRY SLOT CONTINUE
THROUGH THE AREA ALTHOUGH BY MORNING MONDAY 850MB TEMPS WILL BE
DOWN TO -7 TO -9 ON THE LAKE. WHILE THIS WILL NOT BE ENOUGH FOR
LAKE EFFECT TEMPS CONTINUE TO FALL TO -12C OR SO THROUGH THE
AFTERNOON SO WOULD EXPECT CHANCES FOR SNOW WILL INCREASE AS THE DAY
WEARS ON. WILL HAVE CHANCE POPS ACROSS THE SNOW BELT IN THE
MORNING INCREASING TO LIKELY IN THE AFTERNOON. TEMPS CONTINUE TO
DROP TO -14C BY 12Z TUESDAY WHILE THE CORE OF THE COLD AIR
(-20C) THANKFULLY DROPS ACROSS SOUTHERN AND CENTRAL OHIO. STILL
HOWEVER...-14C WILL BE LOW ENOUGH FOR LAKE EFFECT TO CONTINUE AND
IN FACT WILL HAVE CATEGORICAL POPS FOR THE OVERNIGHT MONDAY
NIGHT...DROPPING BACK TO LIKELY TUESDAY. TUESDAY NIGHT HIGH
PRESSURE AND DRIER AIR WILL MOVE QUICKLY ACROSS THE AREA
COUNTERING THE -16C TEMPS ON THE LAKE. WILL DROP POPS THROUGH
LIKELY TO CHANCE THROUGH THE NIGHT. WEDNESDAY A WARM FRONT WILL
MOVE THROUGH THE WESTERN LAKE WITH OVERRUNNING MOISTURE BRUSHING
THE AREA. AM CONCERNED THAT A LIGHT SNOW DEVELOPS SO WILL HAVE LOW
CHANCE POPS IN PLACE FOR THE DAY. WEDNESDAY NIGHT HEIGHTS DROP AS
AN UPPER LOW/TROF MOVES BACK INTO THE GREAT LAKES REGION SO WILL
CONTINUE WITH LOW CHANCE POPS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY COLD FRONT MOVES THROUGH THE AREA HOWEVER THERE ARE
DIFFERENCES BETWEEN THE GFS AND ECMWF TIMING WITH THE ECMWF SLOWER
OF THE TWO. WILL FOLLOW WPC/ECMWF GUIDANCE THROUGH THE LONG TERM
PERIOD GENERALLY BRINGING BACK A SHOT AT LAKE EFFECT SNOW THURSDAY
THROUGH FRIDAY...DRYING IT OUT FOR SATURDAY AS HIGH PRESSURE
BUILDS IN.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE IS NOW IN SOUTHWEST OHIO WITH A WARM FRONT EXTENDING
NORTHEAST THROUGH MANSFIELD TO MEADVILLE. THE LOW WILL CONTINUE TO
MOVE NORTHEAST ALONG THE FRONT AND KEEP THE RAIN GOING THROUGH
MUCH OF THE NIGHT. A LINE OF SHOWERS AND MINIMAL THUNDERSTORMS
WILL MOVE THROUGH MANSFIELD AND AKRON CANTON AREA AND WILL PRODUCE
GUSTY WINDS AS IT MOVES THROUGH THE AREA.

WE WILL CONTINUE TO SEE SOME VERY LOW CEILINGS THROUGH THE NIGHT
DUE TO THE PROXIMITY OF THE FRONTAL BOUNDARY AND LOW PRESSURE
SYSTEM. POCKETS OF HEAVY RAIN COULD DROP VISIBILITIES
CONSIDERABLY FOR BRIEF PERIODS.

EXPECTING RAIN TO FINALLY END FROM WEST TO EAST BEGINNING AROUND
12Z AS RAIN PULLS OUT OF THE REGION.

WINDS WILL BE VARIABLE THROUGH THE FORECAST PERIOD DUE TO THE LOW
PRESSURE SYSTEM TRACKING ACROSS THE AREA.

.OUTLOOK...SPOTTY NON VFR LINGERS INTO MONDAY...IMPROVING BY
TUESDAY NIGHT. BY WEDNESDAY MOSTLY VFR CONDITIONS.

&&

.MARINE...
EXPECTING A VARIABLE WIND EARLY TODAY AS LOW PRESSURE TRACKS
ACROSS THE REGION. WINDS WILL TURN SOUTHWEST 15 TO 25 KNOTS BEHIND
THE LOW HOWEVER FOR MUCH OF TODAY. HIGH PRESSURE WILL BUILD IN FOR
LATE MONDAY AND TUESDAY TURNING WINDS NORTHWEST AT 10 TO 20 KNOTS
OR SO. MID WEEK THE HIGH MOVES EAST AND WINDS TURN SOUTH TO
SOUTHWEST AT 15 TO 25 KNOTS REACHING NEAR 30 KNOTS THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...LOMBARDY
MARINE...TK
Hazardous weather outlook, Dec 21, 3:28 PM EST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EST SAT DEC 21 2013

OHZ003-006>009-017>019-027>032-036>038-047-222030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
328 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-222030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
328 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-033-089-PAZ001>003-222030-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
328 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A CHANCE FOR SIGNIFICANT LAKE EFFECT SNOW MONDAY NIGHT
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 22, 1:03 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
103 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     MANSFIELD               40.76N 82.53W
12/22/2013                   RICHLAND           OH   911 CALL CENTER

            MULTIPLE TREES DOWN. PORTION OF A BARN BLOWN DOWN. 3
            BUILDINGS DESTROYED.

1225 AM     TSTM WND GST     WOOSTER                 40.82N 81.93W
12/22/2013  M60 MPH          WAYNE              OH   911 CALL CENTER

1120 PM     TSTM WND GST     6 SE BUCYRUS            40.74N 82.89W
12/21/2013  E60 MPH          CRAWFORD           OH   911 CALL CENTER

            POLE BUILDING DESTROYED IN NEW WINCHESTER.

1238 AM     TSTM WND GST     WOOSTER                 40.82N 81.93W
12/22/2013  M60 MPH          WAYNE              OH   911 CALL CENTER

            CHRISTMAS LAWN DECORATIONS BLOWN AWAY.

1200 AM     TSTM WND DMG     SULLIVAN                41.03N 82.22W
12/22/2013                   ASHLAND            OH   911 CALL CENTER

            ROOF TORN OFF BUILDING. 2 PEOPLE TRAPPED INSIDE BUILDING.

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:18 PM ESTRiver Flood WarningCLEWyandot15 hr
Dec 21, 9:54 PM ESTFlash Flood WarningCLECrawford, Hancock, Marion, Seneca, Wyandot6 hr
Dec 21, 10:43 PM ESTSevere Thunderstorm WarningCLEMarion, Morrow77 min
Dec 21, 11:39 PM ESTSevere Thunderstorm WarningCLEKnox, Morrow, Richland81 min
Dec 21, 11:54 PM ESTFlash Flood WarningCLEAshland, Holmes, Knox, Morrow, Richland9 hr
Dec 21, 11:54 PM ESTSevere Thunderstorm WarningCLEAshland66 min
Dec 22, 12:05 AM ESTSevere Thunderstorm WarningCLEHolmes, Medina, Wayne55 min
Dec 22, 12:34 AM ESTSevere Thunderstorm WarningCLECuyahoga, Medina, Stark, Summit56 min
Dec 22, 12:50 AM ESTSevere Thunderstorm WarningCLEGeauga, Portage, Stark55 min
Dec 22, 12:57 AM ESTSevere Thunderstorm WarningCLEHolmes, Knox, Wayne48 min
Dec 22, 1:18 AM ESTSevere Thunderstorm WarningCLEMahoning, Trumbull57 min
Dec 22, 1:30 AM ESTSevere Thunderstorm WarningCLEStark45 min
Dec 22, 11:29 AM ESTAreal Flood WarningCLEAshland, Crawford, Cuyahoga, Holmes, Knox, Lorain and 11 more24 hr
Dec 22, 4:33 PM ESTSmall Craft AdvisoryCLE10 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.